Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Canker sores on sides of my mouth. Taking adderall for dental work. Side-effects of medication?

can adderall and dental work such as temp crown cause any side effects...I had a temp crown put in a few weeks ago and I have been taking adderall 20 mg for about 8-9 months...lately when a take a adderall I get canker sores on the side of my mouth where I had the dental work and I feel like there is something in the side of my mouth and there isn t...
Asked On : Wed, 30 Jan 2013
Answers:  4 Views:  224
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dentist 's  Response
There is no definite cause of canker sores but it is known that bacterial infections, vitamin deficiency, allergies etc can lead to canker sores.Canker sores are self limiting and will heal on its own in 7-10 days. If canker sores are causing pain, then you can apply orajel over it. Take OTC multivitamins and take plenty of fluids and rest.
Answered: Wed, 30 Jan 2013
I find this answer helpful

2 Doctors agree with this answer

Dentist Dr. Deepthi Reddy's  Response
Thank you for the query.
Canker sores are ulcerations which may be caused due to stress or repeated trauma. Usage of adderall is for hyperactivity disorder, which usually presents with forgetfulness, distraction, restlesness,insubordination.
Possibility for the canker sore adjacent to the area where you got your temporary crown fixed may be due to sharp margins or irregular surface of the crown causing the rub leading to ulcer formation.
Sometimes it could be because of the poor maintaince of oral hygiene ,stress or food intake as your taking adderall. Take mutlivitamins , apply dentogel on the sore area and do warm salt water rinses. . Visit your dentist to rule out the exact cause.
Hope this information helps you.
Answered: Wed, 30 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Dentist Dr. Farah Hussain's  Response
Hi and welcome to HCM,
Cancer sore formation on the oral mucosa can be due to tissue irritation , inflammation caused by foreign products , trauma , necrosis of the tissue over a long period. As you have mentioned the placement of temporary crown , i suspect the crown is not in harmony with the adjacent tissues, it may may high occusal points or sharp cuspal margins that is leading to tissue irritation and formation of sores.
i suggest you to visit a dentist and get the clinical examination done and get the crown repaired or replaced in position.
Adderall is the psychostimulant medication which contains amphetamine, i would suggest you to take this medication only under guidance of a physician as it has many adverse effects. but here it cannot be related to formation of cancer sores. i hope this helps you .
take care.
Answered: Wed, 30 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Dentist Dr. Deepika Attresh's  Response
hello & welcome
don't worry there is no relation between adderall & canker sore.
causes of canker sore may include improper rest, stress, malnutrition, lack of sleep etc.
as you are on adderall since last 8-9 months this simply means that you are meeting all these criteria, so relieve stress, intake lots of fluids, start up with multivitamins & apply local anaesthetics on ulcers like mucopain.
you will get relief.
thanks & take care
Answered: Wed, 30 Jan 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor